MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Subarachnoid (1893)
Date of Event 10/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is associated with mfr report numbers: 1.3005168196-2016-01631, 2.3005168196-2016-01700, 3.3005168196-2016-01701, 4.3005168196-2016-01702, 5.3005168196-2016-01703, 6.3005168196-2016-01704, 7.3005168196-2016-01705, 8.3005168196-2016-01706, 9.3005168196-2016-01707, 10.3005168196-2016-01708, 11.3005168196-2016-01709, 12.3005168196-2016-01710, 13.3005168196-2016-01711, 14.3005168196-2016-01712, 15.3005168196-2016-01713, 16.3005168196-2016-01714, 17.3005168196-2016-01715, 18.3005168196-2016-01716, 19.3005168196-2016-01717, 20.3005168196-2016-01718, 21.3005168196-2016-01719, 22.3005168196-2016-01720, 23.3005168196-2016-01721, 24.3005168196-2016-01722, 25.3005168196-2016-01723, 26.3005168196-2016-01724, 27.3005168196-2016-01725, 28.3005168196-2016-01726.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device remains implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization in the left internal carotid artery (ica) procedure using penumbra coil 400s (pc400).During the procedure, while advancing the 28th pc400 through the px slim delivery catheter (px slim) the physician experienced resistance and the pc400 unintentionally detached within the px slim.The physician then removed the px slim in order to remove the detached pc400.The procedure was completed using the same px slim and a new pc400.After the procedure, the patient¿s condition worsened and a computerized tomography (ct) confirmed that the patient suffered a subarachnoid hemorrhage (sah) which was believed to be from the aneurysm.It is unknown what caused this sah.The patient underwent an additional procedure to embolize the parent vessel using non-penumbra coils in order to treat this sah; the procedure was successful and the patient¿s condition was stabilized.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6131917
Report Number3005168196-2016-01727
Device Sequence Number11051422
Product Code HCG
UDI-Device Identifier00814548011905
UDI-Public00814548011905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/15/2024
Device Catalogue Number4006C0408
Device Lot NumberF69348
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2016
Initial Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR